MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC HD ARCOM XL 22X36MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ACT ARTIC HD ARCOM XL 22X36MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code High metal ion levels (4847)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Customer states that patient presented at follow up with elevated metal levels.Customer performed revision surgery to replace the dual mobility construct.It was noted during the revision surgery that liner appeared unaffected, and femoral head appeared affected.No additional information available at this time.
 
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products(reported): (b)(6) g7 dual mobility liner 36mm b lot# 130980.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.Visual examination of the provided pictures identified the head still within the bearing and the bearing outside of the metal liner.No visible damage can be seen on the components as noted.A review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility and it was determined that the following implants/instruments are not compatible: competitor head and our bearing.Medical records were not provided.Unable to confirm the event with the information provided.A definitive root cause cannot be determined, however per instructions for use- under the compatibility section 'do not use g7 dual mobility metal liners with components of any other system or manufacturer.' this is considered off label use, it is unknown if this off label use caused or contributed to the reported event.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACT ARTIC HD ARCOM XL 22X36MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19397359
Report Number0001825034-2024-01360
Device Sequence Number18083206
Product Code KWY
UDI-Device Identifier00880304527416
UDI-Public(01)00880304527416(17)200722(10)718640
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150522
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2020
Device Model NumberN/A
Device Catalogue Number010000993
Device Lot Number718640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale